Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 749, NWS Norman, OK

August 6, 2017Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2017, 3:32 PM CDT for Baylor County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 3:32 PM CDT (20:32 UTC)
Expired
Aug 6, 2017, 4:15 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Baylor County, TX

The radar

The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

240 
WUUS54 KOUN 062032
SVROUN
TXC023-062115-
/O.NEW.KOUN.SV.W.0749.170806T2032Z-170806T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
332 PM CDT SUN AUG 6 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northern Baylor County in northern Texas...

* Until 415 PM CDT

* At 331 PM CDT, a severe thunderstorm was located near Lake Kemp,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Mabelle, Lake Kemp and Lake Diversion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 9942 3383 9931 3383 9896 3352 9913
TIME...MOT...LOC 2031Z 306DEG 13KT 3377 9923 

HAIL...1.25IN
WIND...60MPH
 
$$

SIX
1 follow-up statement
354 
WWUS54 KOUN 062058
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
358 PM CDT SUN AUG 6 2017

TXC023-062115-
/O.CON.KOUN.SV.W.0749.000000T0000Z-170806T2115Z/
Baylor TX-
358 PM CDT SUN AUG 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN BAYLOR COUNTY...

At 358 PM CDT, a severe thunderstorm was located 4 miles southwest of
Lake Kemp, moving southeast at 10 mph.

HAZARD...60 to 65 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Mabelle, Lake Kemp and Lake Diversion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 9942 3383 9931 3383 9896 3352 9913
TIME...MOT...LOC 2058Z 323DEG 9KT 3371 9926 

HAIL...1.25IN
WIND...60MPH
 
$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:34 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 6, 2:34 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
234 PM CDT Sun Aug 6 2017

.DISCUSSION...
Large complex of storms moved through overnight and this morning,
overturning much of the airmass across the area. There looks to be
some recovery going on across parts of central and southern
Oklahoma into north Texas this afternoon to the south of advancing
surface front. Could see scattered convection develop later this
afternoon along and south of this boundary across southern
Oklahoma. This activity would then shift south into north Texas
overnight. Some heavy rainfall is possible, but anticipate more
widespread potentially flooding rain to be south of the area. Do
not anticipate a flood watch at this time.

Rain chances linger across the south Monday, but a majority of
the area may remain dry Monday and Tuesday before another active
period commences Tue night/Wed and continues into next weekend.
This should keep temperatures in check through much of the
upcoming week with 80s being the rule for highs with most of the
90s confined to western north Texas. Flood watches may be
necessary by later in the week if what the models show comes to
fruition.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  83  68  84 /  10  10  10  20
Hobart OK         70  84  69  86 /  20  20  10  20
Wichita Falls TX  73  85  71  87 /  60  30  20  30
Gage OK           65  80  64  83 /  10  10  10  20
Ponca City OK     66  82  66  82 /   0   0   0  10
Durant OK         72  84  71  85 /  70  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/30
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1211 PM CDT Sun Aug 6 2017

OKZ004>048-050>052-TXZ083>090-071015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1211 PM CDT Sun Aug 6 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms this afternoon
and evening. The risk area is generally along and south of an
Altus to Ardmore and Durant line.

A nearly stationary outflow boundary, combined with strong
afternoon heating should result in scattered showers and
thunderstorms. Moderate instability will result in a few strong to
severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts
to 70 mph and some hail will be possible with the stronger storms.

Heavy Rain/Flooding...
Thunderstorms could produce heavy rainfall this afternoon and
tonight, resulting in localized flooding. The most likely
locations to experience heavy rain and flooding are portions of
southern Oklahoma and north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms chances will continue through next Saturday across
parts of Oklahoma and north Texas. A few strong to severe
thunderstorms with damaging winds will be possible at times, but
widespread or significant severe weather is not expected.

.Heavy Rain/Flooding...
Thunderstorms may produce locally heavy rainfall across the area
anytime Monday through next Saturday. Several inches of rainfall
may occur across parts of Oklahoma and north Texas through the
middle of next week. The heavy rainfall may result in flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Aug 6, 10:39 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1039 AM CDT SUN AUG 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NW NEWKIRK            36.89N 97.07W
08/06/2017  M6.49 INCH       KAY                OK   CO-OP OBSERVER

            12-HOUR RAINFALL AMOUNT ENDING AT 7AM.

&&

MAD
Special weather statement, Aug 6, 2:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
240 PM CDT SUN AUG 6 2017

TXZ090-062000-
Clay TX-
240 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
300 PM CDT...

AT 239 PM CDT, a strong thunderstorm was located near Bellevue,
moving east at 10 to 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3359 9815 3377 9814 3379 9798 3357 9798
TIME...MOT...LOC 1939Z 271DEG 11KT 3368 9803

SIX
Special weather statement, Aug 6, 3:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
318 PM CDT SUN AUG 6 2017

TXZ085-088-062045-
Wilbarger TX-Baylor TX-
318 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Wilbarger and
northern Baylor Counties Until 345 PM CDT...

AT 312 PM CDT, a strong thunderstorm was located 5 miles northwest of
Lake Kemp, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 to 45 MPH...

LAT...LON 3369 9946 3394 9935 3389 9902 3366 9906
TIME...MOT...LOC 2012Z 293DEG 4KT 3381 9926

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:01 AM CDTSpecial Weather StatementOUNWilbarger44 min
Aug 6, 3:40 AM CDTSpecial Weather StatementOUNWichita50 min
Aug 6, 4:17 AM CDTSpecial Weather StatementOUNClay, Wichita43 min
Aug 6, 5:01 AM CDTSpecial Weather StatementOUNClay44 min
Aug 6, 2:40 PM CDTSpecial Weather StatementOUNClay20 min
Aug 6, 2:47 PM CDTSevere Thunderstorm WarningOUNClay13 min
Aug 6, 3:18 PM CDTSpecial Weather StatementOUNBaylor27 min
Aug 6, 3:34 PM CDTSpecial Weather StatementOUNClay26 min
Aug 6, 4:09 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor45 min
Aug 6, 4:17 PM CDTSpecial Weather StatementOUNClay43 min
Aug 6, 4:39 PM CDTSpecial Weather StatementOUNKnox36 min
Aug 6, 4:44 PM CDTSevere Thunderstorm WarningOUNKnox46 min
Aug 6, 5:00 PM CDTSpecial Weather StatementOUNArcher30 min
Aug 6, 5:04 PM CDTSpecial Weather StatementOUNClay41 min
Aug 6, 5:20 PM CDTSpecial Weather StatementOUNWichita40 min
Aug 6, 5:38 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger52 min
Aug 6, 6:07 PM CDTAreal Flood AdvisoryOUNWichita3 hr
Aug 6, 6:16 PM CDTSpecial Weather StatementOUNWichita44 min
Aug 6, 6:28 PM CDTSpecial Weather StatementOUNWichita32 min
Aug 6, 6:37 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger53 min
Aug 6, 6:50 PM CDTSpecial Weather StatementOUNKnox40 min
Aug 6, 6:55 PM CDTSevere Thunderstorm WarningOUNKnox65 min
Aug 6, 6:59 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.